Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 137, NWS Atlanta, GA

May 27, 202411 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2024, 8:27 AM EDT for 11 counties in Georgia. It was in force for 48 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2024, 8:27 AM EDT (12:27 UTC)
Expired
May 27, 2024, 9:15 AM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA, Gwinnett County, GA, Henry County, GA, Rockdale County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:35 AM EDTTSTM WND DMG3 Ene Thomas Crossroads, GACorrects previous tstm wnd dmg report from 3 ENE Thomas Crossroads to include neighborhood name: Highland Park Estates. Public reports multiple trees down (some on homes) and a power pole snapped near its base. Tornado possible.
May 27, 8:35 AM EDTTSTM WND DMG3 Ene Thomas Crossroads, GAPublic reports multiple trees down (some on homes) and a power pole snapped near its base. Tornado possible.
May 27, 8:40 AM EDTTSTM WND DMG2 Ese Tyrone, GAWires were reported down on Tyrone Rd at Ellison Rd.
May 27, 8:45 AM EDTTSTM WND DMG4 E Peachtree City, GAUtility wires were reported down on Ebenezer Church Rd at Bridger Point Rd.
May 27, 8:45 AM EDTTSTM WND DMGFayetteville, GAWires were reported down in the 200 block of Lee Street.
May 27, 8:50 AM EDTTSTM WND DMG1 S Woolsey, GAWires were downed on Hwy 92 at Peeples Rd.
May 27, 8:50 AM EDTTSTM WND DMG4 Sw Fayetteville, GAWires were reported down in the 1400 block of Redwine Rd.
May 27, 8:53 AM EDTTSTM WND DMGHampton, GATree on house on James Street.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 7:13 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WUUS52 KFFC 271227
SVRFFC
GAC063-067-077-089-097-113-121-135-151-247-255-271315-
/O.NEW.KFFC.SV.W.0137.240527T1227Z-240527T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
827 AM EDT Mon May 27 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Rockdale County in north central Georgia...
  Spalding County in west central Georgia...
  DeKalb County in north central Georgia...
  Fayette County in north central Georgia...
  Southeastern Cobb County in north central Georgia...
  East central Douglas County in north central Georgia...
  Southern Gwinnett County in north central Georgia...
  Henry County in north central Georgia...
  Coweta County in west central Georgia...
  South central Fulton County in north central Georgia...
  Clayton County in north central Georgia...

* Until 915 AM EDT.

* At 827 AM EDT, severe thunderstorms were located along a line
  extending from Bolton to Union City to Grantville, moving east at
  50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Newnan, Douglasville, Griffin, McDonough, Decatur,
  Fayetteville, Conyers, Jonesboro, City of South Fulton, Smyrna,
  Peachtree City, East Point, Stockbridge, Union City, Forest Park,
  Snellville, Riverdale, College Park, and Fairburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3360 8465 3385 8459 3393 8388 3385 8390
      3379 8398 3375 8392 3362 8395 3352 8405
      3352 8404 3350 8402 3319 8426 3320 8450
      3322 8451 3323 8494
TIME...MOT...LOC 1227Z 271DEG 44KT 3381 8445 3358 8455 3324 8484 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
656 
WWUS52 KFFC 271252
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
852 AM EDT Mon May 27 2024

GAC067-077-097-271301-
/O.CAN.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Cobb GA-Douglas GA-Coweta GA-
852 AM EDT Mon May 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COBB...EAST
CENTRAL DOUGLAS AND COWETA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and west central Georgia.

&&

LAT...LON 3355 8463 3373 8460 3383 8446 3387 8446
      3393 8388 3385 8390 3379 8398 3375 8392
      3363 8395 3352 8405 3352 8404 3350 8402
      3319 8426 3321 8440 3320 8450 3332 8452
      3336 8458 3342 8462 3350 8461 3351 8467
TIME...MOT...LOC 1251Z 271DEG 44KT 3380 8411 3357 8421 3324 8450 

$$

GAC063-089-113-121-135-151-247-255-271315-
/O.CON.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Rockdale GA-Spalding GA-DeKalb GA-Fayette GA-Gwinnett GA-Henry GA-
Fulton GA-Clayton GA-
852 AM EDT Mon May 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR ROCKDALE...SPALDING...DEKALB...FAYETTE...SOUTHERN GWINNETT...
HENRY...SOUTH CENTRAL FULTON AND CLAYTON COUNTIES...

At 850 AM EDT, severe thunderstorms were located along a line 
extending from near Stone Mountain to near Hidden Valley Park to 
Digbey, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Douglasville, Griffin, McDonough, Decatur, Fayetteville,
Conyers, Jonesboro, City of South Fulton, Peachtree City, East Point,
Stockbridge, Union City, Forest Park, Snellville, Riverdale, College
Park, Fairburn, Lilburn, and Loganville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8463 3373 8460 3383 8446 3387 8446
      3393 8388 3385 8390 3379 8398 3375 8392
      3363 8395 3352 8405 3352 8404 3350 8402
      3319 8426 3321 8440 3320 8450 3332 8452
      3336 8458 3342 8462 3350 8461 3351 8467
TIME...MOT...LOC 1251Z 271DEG 44KT 3380 8411 3357 8421 3324 8450 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
108 
WWUS52 KFFC 271301
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
901 AM EDT Mon May 27 2024

GAC113-121-271311-
/O.CAN.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Fayette GA-Fulton GA-
901 AM EDT Mon May 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE AND SOUTH CENTRAL
FULTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and west central Georgia.

&&

LAT...LON 3364 8445 3365 8435 3388 8435 3393 8388
      3385 8390 3379 8398 3375 8392 3363 8395
      3352 8405 3350 8403 3350 8402 3328 8422
      3327 8434 3330 8440 3331 8440 3334 8438
      3344 8440 3346 8438 3355 8446 3365 8446
TIME...MOT...LOC 1301Z 271DEG 44KT 3380 8397 3357 8407 3324 8436 

$$

GAC063-089-135-151-247-255-271315-
/O.CON.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Rockdale GA-Spalding GA-DeKalb GA-Gwinnett GA-Henry GA-Clayton GA-
901 AM EDT Mon May 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR ROCKDALE...NORTH CENTRAL SPALDING...DEKALB...SOUTHERN GWINNETT...
HENRY AND CLAYTON COUNTIES...

At 901 AM EDT, severe thunderstorms were located along a line
extending from Rosebud to near Kelleytown to Zetella, moving east at
50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Griffin, McDonough, Decatur, Conyers, Jonesboro,
Stockbridge, Forest Park, Snellville, Riverdale, College Park,
Lilburn, Loganville, Chamblee, Doraville, Clarkston, Hampton, Morrow,
Lovejoy, and Stone Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3364 8445 3365 8435 3388 8435 3393 8388
      3385 8390 3379 8398 3375 8392 3363 8395
      3352 8405 3350 8403 3350 8402 3328 8422
      3327 8434 3330 8440 3331 8440 3334 8438
      3344 8440 3346 8438 3355 8446 3365 8446
TIME...MOT...LOC 1301Z 271DEG 44KT 3380 8397 3357 8407 3324 8436 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:50 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 27, 6:50 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 AM EDT Mon May 27 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 328 AM EDT Mon May 27 2024

Strong line of storms continues to progress towards the CWA. Eastern
portion of the line in north TN has become very outflow dominate,
with outflow boundary rushing ahead of the storms per KOHX. This is
good news for much of north GA, as this will undercut most of the
severe potential from these storms, though strong gusty winds will
remain possible. However, we have seen some development along the
western portions of the line in western/central TN with some QLCS
structures noted and new development in northern AL with some
transient supercell structures. This may push into portions of far
NW GA tonight, and as such, a tornado watch is in effect in the far
NW counties. These areas remain in an Enhanced Risk (Level 3
of 5) through 8am.

The expectation is that even if storms enter the area with severe
potential, they should begin to wind down pretty quickly.
Substantial EML is in place across much of GA around 700 mb, and
while a combination of WAA and moisture pooling is keeping
temperatures elevated, we have still cooled enough to create
substantial capping. This will have impacts on updraft momentum and
should lead to weakening of storms despite an otherwise favorable
environment. However, still can't rule out seeing something produce
a damaging wind gust as it moves further south into the metro as
this all pushes through.

Substantial uncertainty remains regarding convective evolution for
this afternoon. Morning MCS that pushes into GA is expected to
weaken, but effects of it will remain into the afternoon across the
area. Cloud cover will likely limit surface heating which may limit
instability parameters. We see this play out in the 00Z HRRR for
instance, where northern GA and much of central GA only reach the
lower 80s for highs, rather than previously forecast upper 80s and
lower 90s. But, if cloud cover clears fast, or MCS does not progress
as far south, instability will be substantial during the afternoon
with MLCAPE values of 1500+ J/kg. There is also some diabatic
heating of the upper levels that will have occurred with line,
though this may be offset somewhat by advection of some better lapse
rates as the upper level shortwave moves by the area. Given we
remain on the edge of strong subtropical ridge with wave passing by,
strong westerly flow aloft will be in place allowing for 0-6 km
shear values of 30-40 kts during the early afternoon. Thinking that
given the progression of the MCS, the best chances of a severe storm
in the afternoon will be in central GA just ahead of the remnant
outflow. Still could see some stronger and possible a severe storm
form on the backside of the boundary in north GA and the metro if
enough daytime heating can occur. Storms will also have the cold
front pushing in to aid in initiation in north GA, though lack of
convergence along the front may limit the effectiveness of this.
Primary threats will be large hail and damaging winds, though can't
rule out a tornado threat along the outflow boundary if a storm can
ingest vorticity along it just right. A Slight Risk (level 2 of 5)
is in effect through the afternoon and evening hours.

"Cold" front moves through the area into the evening and surges
through overnight. This will be less a break from the heat (it's
almost June, welcome to Georgia) and more a break from the higher
humidity values as drier air pushes in. Forecast highs are in the
80s and lower 90s for areas outside the mountains.

Lusk

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 328 AM EDT Mon May 27 2024

The extended forecast starts off dry as high pressure slowly
builds in from the northern plains and western great lake states.
With this ridge and drier airmass will come slightly cooler temps
for the middle to the end of the week. Temps Wed through Fri will
see highs mainly in the lower to middle 80s. Moisture begins to
creep back in for the weekend and could see precip chances move
back in for Sat/Sun.

01

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM EDT Mon May 27 2024
A line of storms is moving into the ATL area and should be
affecting the TAF sites with in the next few hours. The line is
weakening some but still expecting some storms to move through
the tAF sites soon. This is the 1st line to move through and we
should see some redevelopment this afternoon. Will have ceilings
mainly in the MVFR to IFR range all day with ceilings lifting
into the VFR range by 22z-00z Things clear out just after sunset
with drier air moving into the area tonight. Winds will stay
mainly out of the SW to NW in the 6-12kt range. Will see some
higher gust in and around any convective activity this morning and
this afternoon.

//ATL Confidence...12Z Update...

Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  88  62  85 /  20   0   0   0
Atlanta         66  88  65  84 /  20   0   0   0
Blairsville     58  79  54  76 /  10   0   0   0
Cartersville    62  86  59  83 /  10   0   0   0
Columbus        68  91  66  89 /  30   0   0  10
Gainesville     65  85  62  82 /  20   0   0   0
Macon           67  90  65  89 /  30   0   0   0
Rome            63  87  60  83 /  10   0   0   0
Peachtree City  64  88  63  85 /  20   0   0   0
Vidalia         71  91  67  90 /  40  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....01
AVIATION...01
Hazardous weather outlook, May 27, 5:54 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
554 AM EDT Mon May 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
554 AM EDT Mon May 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of showers and thunderstorms, some being strong to severe,
is moving south through North GA this morning. Damaging winds,
large hail, and a few tornadoes will be the primary threats.
Locally heavy rainfall and frequent lightning will also accompany
the line of storms. This line is expected to move South and East
across the state today exiting the area late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There may still be some isolated storms across east central GA
Tuesday morning but they will move east of the area just after
daybreak. A drier forecast is expected through the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 27, 7:42 AM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
742 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     Tstm Wnd Dmg     4 NNE Cedartown         34.07N 85.22W
05/27/2024                   Polk               GA   Emergency Mngr

            Several trees down on Lake Creek Rd.

&&

KME
Local storm report, May 27, 7:55 AM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
755 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Tstm Wnd Dmg     1 W Rockmart            34.00N 85.06W
05/27/2024                   Polk               GA   Emergency Mngr

            Several trees down on Smith St.

&&

KME
Special weather statement, May 27, 8:00 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 AM EDT Mon May 27 2024

GAZ044>049-054-055-057-059-271230-
Morgan GA-Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-
Jasper GA-Newton GA-Henry GA-South Fulton GA-
800 AM EDT Mon May 27 2024

...Strong thunderstorms will impact portions of Rockdale, southern
DeKalb, northeastern Fayette, southern Morgan, Henry, south central
Walton, south central Fulton, Clayton, north central Jasper and
Newton Counties through 830 AM EDT...

At 800 AM EDT, a line of strong thunderstorms was along a line
extending from Union City to Panola Mountain State Park to near
Social Circle, and moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, McDonough, Fayetteville, Conyers, Covington, Jonesboro,
Madison, City of South Fulton, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Morrow, Lovejoy, Hapeville,
Social Circle, Lake City, and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central and north central Georgia.

&&

LAT...LON 3363 8463 3373 8376 3354 8334 3344 8389
      3340 8434
TIME...MOT...LOC 1200Z 277DEG 25KT 3357 8455 3363 8415 3365 8376

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 27, 8:03 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 AM EDT Mon May 27 2024

GAZ031-041-042-271230-
Haralson GA-Carroll GA-Paulding GA-
803 AM EDT Mon May 27 2024

...A strong thunderstorm will impact portions of southwestern
Paulding, Haralson and central Carroll Counties through 830 AM EDT...

At 803 AM EDT, a strong thunderstorm was over I 20 Welcome Center, or
12 miles southwest of Buchanan, moving east at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount
Zion, Waco, Bowdon Junction, Abilene, Draketown, John Tanner State
Park, and Treasure Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3392 8492 3361 8490 3361 8491 3358 8491
      3357 8532 3384 8537
TIME...MOT...LOC 1203Z 268DEG 19KT 3369 8535

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, May 27, 8:16 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
816 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     Tstm Wnd Dmg     3 NNW Track Rock        34.90N 83.89W
05/27/2024                   Union              GA   Public

            Public reports multiple trees down on Black
            Oak Spur.

&&

KME
Special weather statement, May 27, 8:20 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 AM EDT Mon May 27 2024

GAZ037>039-047-049>051-060-271245-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Walton GA-Oglethorpe GA-
Oconee GA-Greene GA-
820 AM EDT Mon May 27 2024

...Strong thunderstorms will impact portions of southeastern Oconee,
Morgan, northwestern Putnam, southeastern Walton, Greene, Taliaferro,
Wilkes and southern Oglethorpe Counties through 845 AM EDT...

At 820 AM EDT, a line of strong thunderstorms was along a line
extending from Hard Labor Creek State Park to near Stephens to Nancy
Hart State Park, and moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Washington, Madison, Greensboro, Crawfordville, Union Point,
Rutledge, Tignall, Bostwick, Woodville, White Plains, Siloam, Maxeys,
Rayle, Buckhead, Sharon, Stephens, Veazey, Greshamville, Holliday
Park, and Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central, north central, northeastern and east central Georgia.

&&

LAT...LON 3352 8286 3343 8349 3371 8367 3381 8318
      3399 8283 3397 8278 3399 8272 3398 8269
      3399 8266 3398 8265 3386 8261 3387 8258
      3387 8257 3383 8260 3368 8250
TIME...MOT...LOC 1220Z 306DEG 17KT 3366 8362 3377 8312 3396 8274

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:27 AM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 27, 4:03 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker27 min
May 27, 4:25 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield35 min
May 27, 4:51 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield24 min
May 27, 5:05 AM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon25 min
May 27, 5:14 AM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Whitfield31 min
May 27, 5:22 AM EDTSpecial Weather StatementFFCFannin, Towns, Union23 min
May 27, 5:30 AM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon, Pickens30 min
May 27, 5:41 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd34 min
May 27, 5:46 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union, White29 min
May 27, 5:59 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 4 more31 min
May 27, 6:17 AM EDTSpecial Weather StatementFFCWhite28 min
May 27, 6:28 AM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Haralson, Paulding, Polk32 min
May 27, 6:32 AM EDTSpecial Weather StatementFFCBanks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more28 min
May 27, 6:57 AM EDTSpecial Weather StatementFFCCarroll, Cobb, DeKalb, Douglas, Fulton, Haralson and 2 more33 min
May 27, 6:59 AM EDTSpecial Weather StatementFFCBanks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 1 more31 min
May 27, 7:18 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Haralson, Paulding, Polk42 min
May 27, 7:32 AM EDTSpecial Weather StatementFFCClayton, Douglas, Henry, Newton, Rockdale28 min
May 27, 7:33 AM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee, Oglethorpe, Walton27 min
May 27, 7:49 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton, Heard41 min
May 27, 8:00 AM EDTSpecial Weather StatementFFCClayton, Henry, Morgan, Newton, Rockdale30 min
May 27, 8:03 AM EDTSpecial Weather StatementFFCCarroll, Haralson27 min
May 27, 8:20 AM EDTSpecial Weather StatementFFCGreene, Morgan, Taliaferro, Wilkes25 min
May 27, 8:30 AM EDTTornado WarningFFCCoweta15 min
May 27, 8:35 AM EDTSevere Thunderstorm WarningFFCCobb, Coweta, Douglas, Fayette, Fulton, Paulding10 min
May 27, 9:09 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more36 min
May 27, 9:12 AM EDTSpecial Weather StatementFFCClayton, Fulton33 min
May 27, 9:32 AM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee28 min
May 27, 9:40 AM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe, Taliaferro35 min
May 27, 10:08 AM EDTSpecial Weather StatementFFCWilkes22 min
May 27, 10:10 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more35 min
May 27, 10:23 AM EDTSpecial Weather StatementFFCWilkes22 min
May 27, 10:25 AM EDTSpecial Weather StatementFFCTroup35 min
May 27, 10:59 AM EDTSpecial Weather StatementFFCMeriwether, Troup31 min
May 27, 11:30 AM EDTSpecial Weather StatementFFCTroup30 min
May 27, 11:33 AM EDTRiver Flood WarningFFCDade4 hr
May 27, 11:42 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup33 min
May 27, 11:48 AM EDTSpecial Weather StatementFFCMeriwether, Pike27 min
May 27, 12:04 PM EDTTornado WarningFFCHarris26 min
May 27, 12:14 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot31 min
May 27, 12:40 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Upson35 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Talbot, Taylor, Upson31 min
May 27, 1:36 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Monroe, Taylor24 min
May 27, 1:55 PM EDTSpecial Weather StatementFFCTalbot, Taylor35 min
May 27, 2:01 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs, Wilkinson44 min
May 27, 2:13 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Marion, Talbot, Taylor47 min
May 27, 2:53 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Macon, Peach37 min
May 27, 3:11 PM EDTSpecial Weather StatementFFCChattahoochee64 min
May 27, 3:15 PM EDTSpecial Weather StatementFFCBleckley45 min
May 27, 3:23 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster52 min
May 27, 3:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster47 min
May 27, 3:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson50 min
May 27, 3:44 PM EDTSpecial Weather StatementFFCWebster46 min
May 27, 3:56 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Marion, Schley, Sumter, Webster49 min
May 27, 4:16 PM EDTSpecial Weather StatementFFCChattahoochee29 min
May 27, 4:31 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter44 min
May 27, 4:47 PM EDTSpecial Weather StatementFFCSchley, Sumter43 min
May 27, 5:03 PM EDTSpecial Weather StatementFFCDooly42 min
May 27, 5:18 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox42 min
May 27, 5:36 PM EDTSpecial Weather StatementFFCSumter39 min
May 27, 5:54 PM EDTSpecial Weather StatementFFCDooly51 min
May 27, 5:56 PM EDTSpecial Weather StatementFFCWilcox49 min
May 27, 6:01 PM EDTSpecial Weather StatementFFCButts, Fayette, Henry, Spalding44 min
May 27, 6:10 PM EDTSpecial Weather StatementFFCStewart, Webster50 min
May 27, 6:20 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Henry, Spalding40 min
May 27, 6:46 PM EDTSpecial Weather StatementFFCMuscogee44 min
May 27, 6:58 PM EDTSpecial Weather StatementFFCLamar, Pike, Spalding32 min
May 27, 7:32 PM EDTSpecial Weather StatementFFCLamar, Monroe43 min
May 27, 7:35 PM EDTSpecial Weather StatementFFCStewart40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.